Submit Manuscript  

Article Details


Allopurinol and Loss of Consciousness in a 78-old Year Man Suffering from Gout

Author(s):

Mahnaz Arian, Mina Akbari Rad *, Ahmad Bagheri Moghaddam, Abdollah Firoozi and Mohammad Jami   Pages 1 - 4 ( 4 )

Abstract:


Allopurinol is an FDA1-Approved xanthine oxidase inhibitor that uses in the treatment of gout, hyperuricemia and uremic kidney stones in patients with an increased level of uric acid excretion. Xanthine oxidase acts by converting hypoxanthine and xanthine into uric acid, and therefore its inhibition will result in decreased production of uric acid. The most common side effects of this medication are as follows: maculopapular rashes, hives, itching, headache, dizziness, abnormal hair loss, fever and hypersensitivity reaction. In this report, we are representing a case of drug-induced meningitis in a senile man who ended up in ICU2 due to the remarkably reduced state of consciousness.

Keywords:

Allopurinol, drug-induced meningitis, bacterial meningitis.

Affiliation:

Department of Infectious Diseases, Faculty of Medicine, Mashhad University of Medical Sciences, Mashhad, Department of Internal Medicine, Faculty of Medicine, Mashhad University of Medical Sciences, Mashhad, Department of Anesthesia, Faculty of Medicine, Mashhad University of Medical Sciences, Mashhad, Mashhad University of Medical Sciences, Mashhad, Faculty of Medicine, Mashhad University of Medical Sciences, Mashhad



Read Full-Text article